In the setting of a coronavirus disease 2019 (COVID-19) global pandemic and increased disease burden, vaccination has become one of the major solutions. With the increase in vaccination numbers worldwide, it is important to stay vigilant to the potential side effects and life-threatening complications of such vaccines. We report the case of a 30-year-old male with a biphasic allergic reaction post messenger (mRNA) Pfizer-BioNTech COVID-19 vaccination. Several reports of allergic reactions have been cited in the literature after the administration of the mRNA Pfizer-BioNTech COVID-19 vaccine. It is important to keep a high index of suspicion in severe anaphylactic cases as some patients may have a recurrence of symptoms after discharge. It is crucial to acknowledge the potential risk of anaphylaxis in select individuals and have the appropriate measures in place to deal with adverse events. In case of severe symptoms, the administration of epinephrine is advised to prevent the development of a delayed biphasic anaphylactic reaction.
Keywords: SARS coronavirus; coronavirus; disease control; vaccines/vaccine strains; virus classification.
© 2021 Wiley Periodicals LLC.